Discussions that mention lexapro

Open to All Other Health Topics board


I have been on lexapro for depression for almost a year now....recently I have been getting body shocks, like electric shocks are going thru my body....This is really bothering me....I am wondering if anyone else is having these shocks on antidepressants.....Could somebody please help me out!

Hi LYNN-
I have heard that sometimes people experience these weird "body shocks" during WITHDRAWAL of SSRIs...or if they have missed a dose or two.

Have you been vigilent about taking the Lexapro or are you reducing the dosage for any reason?

zuzu xxx
to lynn, is the lexapro reducing your depression? in about 30 % of cases these antidepressant meds work a while then stop or never work at all.

electric shocks or zaps are commom from both depression, stress and sometimes meds
To hry33
They did work great for awhile but now, they don't seem to be helping as much....I've tryed alot of different antidepressants and I didn't like them....The good thing about lexapro is I haven't had any side effects except for body shocks, that I just started getting recently and I'm not sure if they're the cause of it.
I am so glad I found this thread. My 18 yr old daughter has been diagnosed with depression for only about 4 months. She is taking 30 mg of lexapro. Iti is helping her so much. You dont even know she is depressed anymore. She so much better.
Recently just within the last two weeks she also has been getting shocks in her system. Scares me and her. Im glad to see she is not the only one. I took her to the doctor about it. He says he doesnt know why this is happening, he doesnt think its the medicine doing that to her. But it gets much worse when she forgets to take her dose. He wants to give her depakote 250mg. He thinks it is bi polar. so thats what he wants to treat. Only problem is she doesnt have any symptoms of bi polar. Only the shocks. He does admit he is guessing, and thats the first place he wants to start. What do you all think. I think Its just the meds, and nothing else. Any opinions would be appreciated. I am hesitant on filling the depakote prescription, as I dont think its the problem. Help
I started on Lexapro 12/4. I also had body shocks my 6th and 7th day on 10 mg of lexapro that lasted over an hour it was terrible but on 8 day I went to 20 mg and felt fine except blurred vision and not sleeping well. My Dr. increased my Trazodone to 150 mg 6 days ago and I have been sleeping well again and every day I seem to be getting better.Today I feel like I am back to normal, I hope it stays this way.